Jump to content
CrazyBoards.org

Cymbalta questions....


Recommended Posts

I basically want to know:

a) does this drug have detrimental effects upon one's libido?

b ) does it lead to extreme porkdom?

c) what side effects anecdotes do you have?

d) is it any good?

ta muchly

Blackbird

<{POST_SNAPBACK}>

BB, If you search the thread, and Bianca's springer show, you will find all you need to know and more. Briefly,

a. mixed results, with initial wet blanket on libido

b. more lose or stay the same than gain weight

c. again, read the threads, my only advise is don't miss a dose after you've been on it awhile unless you want to tweak severely, and 60 mg per day seems to be the optimal (and recommended dose), tho, some take more or less

d. It is TOO GOOD TO BE TRUE for me. SSRI, resistant, me.

MDD, suicide watch, lock down in June--started Cymbalta in August. My life is slowly returning. Black cloud is slowly becoming gray, and I am fully anticipated blue skies depending on my willingness to do my part with tdoc.

How's that for a nutshell? (I tend to talk too much!)

Good luck, and I strongly encourage you to search the Springer Board for "Bianca's" thread about Cymbalta. I would link you there, but I ain't gots da skills in that dept.

Best,

S9

Link to comment
Share on other sites

Yeah, what she said.  Read the thread down in the Springer board, and there's also threads in the weight forum and the sex one.

It didn't change my libido, any weight gain is because I eat too damn much, and I had hot flashes and sweats all summer from it, but I'm also post-menopausal so who knows?

I DO know that I feel human again--about 90% of the old Olga....which is pretty damn good for a med.  And the rest of the shit is my responsibility.

But it doesn't work for everyone, like they say about all the meds.

olga

Link to comment
Share on other sites

Decreased libido? Not really.

Inorgasmia? Yes.

Weight gain? No. It was weight/appetite neutral for me.

Other side effects: constipation, sweating. I also don't recommend missing a dose. Unless you like brain zaps.

Discontinuation isn't fun (I just went through it after being on it for a year)... but not as bad as I've heard Effexor is.

In terms of effectiveness, it was the only drug that pulled me out of a horribly treatment-resistent depression.

Link to comment
Share on other sites

a) does this drug have detrimental effects upon one's libido?

Not as bad as most of the SSRIs I've been on. Well. My libido is down but sex is possiable.  Anorgasmia (sp?) isn't much of a problem but going flacid midway through the act sometimes is. Combinding with wellbutrin has definately helped some here.

b ) does it lead to extreme porkdom?
Not as bad as the APs though some weight gain is possiable.  It should be manageable if you keep an eye on your diet and activity level.

c) what side effects anecdotes do you have?

The startup side effects were the worst of any AP I've been on but the worst of it was only for a few days after I went from 30 to 60 mgs.  They were gone in less than two weeks after that.

d) is it any good?

I like it.  It definately doesn't leave me feeling as flat as the SSRIs, though there is still some of that. 

Link to comment
Share on other sites

a) does this drug have detrimental effects upon one's libido?

Didn't hurt my libido one bit, but did make me more dry than usual.  I needed more foreplay which is a pretty good thing ;)   I was anorgasmic but adding the WB counteracted that.

b ) does it lead to extreme porkdom?

I have lost weight on this drug and I somehow keep losing it.  I also eat whatever I want.

c) what side effects anecdotes do you have?

I agree with VE on this one.  The start up effects were horrible for me.  But I was only on 30mg for 3 days and then upped to 60mg. 

d) is it any good?

Yes.  I went up to 90mg to get additional serotonin... to help with my anxiety that was not increased by the WB.  So now I'm on klonopin and have decreased my Cymbalta back down to 60mg.  I feel pretty damn good !!!

Link to comment
Share on other sites

Been good for me.  I will say, though, that it did take a while to stablize.  I had some terrible side effects.  I honestly don't know why I stuck with it, but now I'm sure glad I did.  No more SE's and I'm much, much better.  Weight gain?  Not really - nothing that isn't my own damn fault.  Libido?  No change really, but the inorgasmia has caused some trouble.  Will addresses that with pdoc next week.  I am currently on 90 mgs, but since the successful additon of Lamictal, I may address the issue of decreasing to 60 mgs.  But since things are going so well, I may not change anything except to help the sex issue...

Link to comment
Share on other sites

Oh, I will add that I've been on SSRI's before and missing doses wasn't really a big deal, but don't miss doses with this one.  I have a history of being bad with remembering to take meds, but I don't do that anymore.  I missed two days a while back and I really did notice it.  Fortunately, it doesn't take long to bounce back once you start up again.

Link to comment
Share on other sites

  • 3 weeks later...

I basically want to know:

a) does this drug have detrimental effects upon one's libido?

Libido is fine, but orgasm difficult-- I'm a 47 YO male so that isnt always so bad- ;) -

b ) does it lead to extreme porkdom?

I've lost weight on Cymbalta-- slowly and steadily

c) what side effects anecdotes do you have?

I've been fortunate and have had few side effects, limited to slight passing nausea, jaw clenching, ?sleep disturbance (hard to say since I like getting up very early)

d) is it any good?

For me? Yes. Very.  The combo of  S & N reuptake, helped both the cognitive problems I was having and the "nothing matters, and what if it did?" part

Link to comment
Share on other sites

BB, If you search the thread, and Bianca's springer show, you will find all you need to know and more. Briefly,

a. mixed results, with initial wet blanket on libido

b. more lose or stay the same than gain weight

c. again, read the threads, my only advise is don't miss a dose after you've been on it awhile unless you want to tweak severely, and 60 mg per day seems to be the optimal (and recommended dose), tho, some take more or less

d. It is TOO GOOD TO BE TRUE for me. SSRI, resistant, me.

MDD, suicide watch, lock down in June--started Cymbalta in August. My life is slowly returning. Black cloud is slowly becoming gray, and I am fully anticipated blue skies depending on my willingness to do my part with tdoc.

How's that for a nutshell? (I tend to talk too much!)

Good luck, and I strongly encourage you to search the Springer Board for "Bianca's" thread about Cymbalta. I would link you there, but I ain't gots da skills in that dept.

Best,

S9

<{POST_SNAPBACK}>

S9 -

I have some responses to your replies:

A.  TMI (then again, what isn't on CB?!)

B.  Average is a very slight weight loss in clinical trials.  Can't tell myself because my weight is very stubborn to go either direction.

C.  Agreed.  Missing a dose for me led to the worst neuropathic pain ever - I already have some sort of central neuropathy NOS ("possible MS", i.e. wait for one more attack).  I forgot my Cymbalta for 3 days, absentmindedly, on vacation.  That's the one reason that Chicago leaves a bad taste in my mouth (or bad sensation in my back).

D.  Leading through from my response to C), wait until you start tapering off of it. :-) I quit Lexapro and the SSRI class cold turkey and had no issues (other than rebound MDD a month later).  I tapered from 60 to 30mg Cymbalta for 2 weeks and I'm tired as hell and everything's achin' (just a dull ache, not the neuropathic sense).  I feel more 92 than 22.

D2.  That's nice that you're SSRI resistant.  Cymbalta's an SSNRI. =P

ow, what the hell was that?!?!... sorry, got up off my chair and found a stick up there...

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...